MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Codes Device Damaged by Another Device (2915); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: baxter - one unit of ce intermate lv 250 ndehp.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during an infusion procedure on (b)(6) 2019 that a competitor's ambulatory infusion pump "ruptured" and a cook turbo-ject® single lumen power-injectable picc was "damaged".The competitor's pump was filled with "gottagen drug.And physiological serum" and the pump ruptured at the patient's home after 10 minutes of infusion.The "treatment was not delivered" but as "the central catheter of the patient was damaged, he had to undergo surgery for the removal and refitting of the catheter".Additional information has been requested regarding the failure mode of the cook catheter and the infusion process, but is unavailable at this time.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Concomitant medical products was not returned for evaluation at the time of the investigation.H6 ¿ device code: as the product was not returned and investigation questions were not answered at the time of investigation, the exact failure mode could not be determined due to a lack of information investigation ¿ evaluation.A review of the documentation including the complaint history, device history record, instructions for use (ifu), quality control and trends of the device was conducted during the investigation.The visual inspection of the complaint device could not be completed as the device was not returned for evaluation.However, a document based investigation evaluation was performed.A review of the device master record found that the device aspect in question was visually and functionally inspected by quality control and no related gaps in production or processing controls were noted.A review of the device history record for lot 9175988 found no relevant nonconformances that may have contributed to this incident.A database search revealed this complaint to be the only one associated with this lot number.There is no evidence to suggest there is any nonconforming product in house or out in the field.A review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: intended use: the maximum pressure limit setting for power injectors used with the turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated.Warnings: the safe and effective use of turbo-ject picc lines with power injector pressures set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.Precautions: if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cook place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, no inspection of the product, and the results of the investigation, a definitive device problem could not be identified.As the device was not returned, no images were supplied, and no information about the damage was provided, it cannot be determined if there was a manufacturing issue with the device.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9135885
Report Number1820334-2019-02459
Device Sequence Number11399743
Product Code LJS
UDI-Device Identifier00827002238978
UDI-Public(01)00827002238978(17)200920(10)9175988
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2020
Device Model NumberN/A
Device Catalogue NumberUPICS-5.0-CT-NT-1111
Device Lot Number9175988
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;